MAUDE Adverse Event Report: COVIDIEN (IRVINE) ATK TURBOHAWK CALCIUM; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN (IRVINE) ATK TURBOHAWK CALCIUM; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number THS-LX-C
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/02/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: the turbohawk device was visually inspected - biological debris were noted within the laser drilled coil.No damage to the turbohawk unit was noted.The cutter assembly was retracted back into the cutter window.Unknown clear debris was noted behind the cutter.Functional testing was performed - the thumb-switch was attempted to be pushed forward but encountered resistance.A cutter driver from the lab was connected to the turbohawk and activated.The cutter was able to be advanced approximately 2.8cm from the cutter window.The cutter was retracted and observed a strip of clear material wound up around the cutter blank.The strip of material was removed using a tweezers and soaked in water.After approximately 48 hours of soaking the debris did not dissolve.The material was clear and plastic-like.It should be noted the outer layer (hydrophilic coating) on the outer distal rim of the cutter window showed peeling.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician intended to use a turbohawk directional atherectomy device to treat a lesion in the sfa with 70% stenosis.The lesion exhibited severe calcification and tortuosity.It was reported that during the procedure, physician was unable to open the cutter head.Another device was used to complete the procedure.No patient injury reported.

Brand Name
ATK TURBOHAWK CALCIUM
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN (IRVINE)
9775 toledo way
irvine
california CA 92618
MDR Report Key6861174
Report Number2183870-2017-00389
Device Sequence Number16449470
Product Code MCW
UDI-Device Identifier00821684074008
UDI-Public00821684074008
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111723
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2018
Device Catalogue NumberTHS-LX-C
Device Lot NumberA158413
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2017
Initial Report FDA Received Date09/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age81 YR